Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 20, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 6, 2011, 3:38 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jul 6, 2011, 6:00 PM HST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2011, 3:38 PM HST (01:38 UTC)
- In effect from
- Jul 6, 2011, 6:00 PM HST
- Expired
- Jul 8, 2011, 3:34 AM HST
- In force
- 34 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1250 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
072 WWHW70 PHFO 070138 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST WED JUL 6 2011 ...WIND ADVISORY FOR HALEAKALA AND BIG ISLAND SUMMITS... .DEEP LAYERED TRADE WIND FLOW WILL PRODUCE STRONG WINDS ACROSS THE HIGHER ELEVATIONS OF MAUI AND HAWAII COUNTIES. HIZ022-028-071445- /O.NEW.PHFO.WI.Y.0020.110707T0400Z-110708T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 338 PM HST WED JUL 6 2011 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. EAST WINDS AROUND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DEJESUS
3 follow-up statements
812 WWHW70 PHFO 071324 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 AM HST THU JUL 7 2011 ...WIND ADVISORY FOR HALEAKALA AND BIG ISLAND SUMMITS... .DEEP LAYERED TRADE WIND FLOW WILL PRODUCE STRONG WINDS ACROSS THE HIGHER ELEVATIONS OF MAUI AND HAWAII COUNTIES. HIZ022-028-072130- /O.EXT.PHFO.WI.Y.0020.000000T0000Z-110708T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 324 AM HST THU JUL 7 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. * WINDS...EAST WINDS AROUND 30 MPH WITH GUSTS TO 40 MPH. * TIMING...THROUGH THURSDAY NIGHT. * IMPACTS...STRONG AND GUSTY WINDS THAT CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
620 WWHW70 PHFO 080133 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST THU JUL 7 2011 ...WIND ADVISORY FOR HALEAKALA AND BIG ISLAND SUMMITS... .DEEP LAYERED TRADE WIND FLOW WILL PRODUCE STRONG WINDS ACROSS THE HIGHER ELEVATIONS OF MAUI AND HAWAII COUNTIES. HIZ022-028-080945- /O.CON.PHFO.WI.Y.0020.000000T0000Z-110708T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 333 PM HST THU JUL 7 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. * WINDS...EAST AROUND 30 MPH WITH GUSTS TO 40 MPH. * TIMING...THROUGH EARLY FRIDAY MORNING. * IMPACTS...STRONG AND GUSTY WINDS THAT CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOSTER
315 WWHW70 PHFO 081334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST FRI JUL 8 2011 HIZ022-028-081445- /O.CAN.PHFO.WI.Y.0020.000000T0000Z-110708T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 334 AM HST FRI JUL 8 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ARE ON THE DECREASE...WITH EAST WINDS BETWEEN 15 AND 30 MPH ARE EXPECTED TODAY...WITH A FURTHER DECLINE IN WIND SPEEDS TONIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 6, 3:30 PM HST, 8 minutes earlier.
Area forecast discussion, Jul 6, 3:30 PM HST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST WED JUL 6 2011 .SYNOPSIS... MODERATE TRADE WINDS WILL BECOME FRESH BY FRIDAY...THEN EASE SLIGHTLY OVER THE WEEKEND. RAINFALL WILL REMAIN FOCUSED OVER WINDWARD TERRAIN. WINDWARD RAINFALL MAY INCREASE AS AN UPPER LEVEL DISTURBANCE NEARS THE AREA SUNDAY INTO MONDAY. LARGE SURF WILL CONTINUE ALONG SOUTH FACING SHORES THROUGH SATURDAY AFTERNOON. && .DISCUSSION... DIDNT MAKE ANY BIG CHANGES TO THE FORECAST. MODERATE TRADES WILL INCREASE TO FRESH SPEEDS BY FRI...FOCUSING RAINFALL ALONG WINDWARD ZONES. WINDS ACROSS THE HIGHER ELEVATIONS MAUI/HAWAII COUNTIES WILL BE ELEVATED THROUGH FRI. HAVE ISSUED A WIND ADVISORY THROUGH TOMORROW AFTERNOON...HOWEVER THIS COULD REQUIRE AN EXTENSION. DEEP LAYERED HIGH PRESSURE TO THE NE WILL WEAKEN SLIGHTLY WITH THE APPROACH OF A MID/UPR LEVEL DISTURBANCE THIS WEEKEND. TRADE WINDS WILL EASE SUBTLY IN RESPONSE BEGINNING SAT. GLOBAL SOLUTIONS SHOW FAIR/GOOD SYNOPTIC CLUSTERING REGARDING THE AFOREMENTIONED DISTURBANCE INTO THE WEEKEND...HOWEVER DIVERGE THEREAFTER. THE OFFICIAL FORECAST REFLECTS SLIGHTLY HIGHER POPS SUN-MON...HOWEVER A BENIGN TRADE WIND PATTERN IS STILL EXPECTED TO PREVAIL THROUGH THE PERIOD. && .PREVIOUS DISCUSSION.../ISSUED 1052 AM HST WED JUN 6/ DEEP LAYERED RIDGING NE OF HAWAII WILL PRODUCE STRENGTHENING TRADE WINDS OVER THE NEXT FEW DAYS. MODERATE-FRESH TRADES WILL CONTINUE TO FOCUS LIGHT SHOWERS ALONG WINDWARD TERRAIN INTO THE WEEKEND WITH THE TYPICAL DIURNAL FLUCTUATIONS. PW AND VIS IMAGERY DEPICT AN ELONGATED BAND OF MOISTURE JUST UPSTREAM TO THE E. THIS WILL PRODUCE NUMEROUS SHOWERS ALONG WINDWARD TERRAIN TONIGHT...PERHAPS LASTING BEYOND SUNRISE TOMORROW MORNING BEFORE TRENDING BACK TOWARDS CLIMO. GLOBAL OPERATIONAL GUIDANCE AND ENSEMBLES REMAIN IN FAIR SYNOPTIC AGREEMENT REGARDING AN INCOMING UPPER LOW NEARING THE STATE THIS WEEKEND FROM THE E. GOES WV IMAGERY DOES DEPICT THE POSSIBLE OFFENDING MID/UPR LEVEL CYCLONE CLOSER TO THE MEXICAN COASTLINE NEAR 25N126W THIS MORNING...HOWEVER CONFIDENCE IN SMALLER SCALE DETAILS AND TRAJECTORY FOR SUN-MON AND RESULTANT EFFECTS IN SENSIBLE WEATHER REMAIN LOW. FOR NOW RECENT MODEL RUNS SUGGEST A POP INCREASE LATE IN THE WEEKEND INTO NEXT WEEK...HOWEVER A BENIGN FORECAST IS STILL ANTICIPATED. THE OFFICIAL FORECAST CALLS FOR INCREASING POPS SUN-MON ACCOMPANIED BY COINCIDENT EASING TRADES SAT-MON. && .MARINE... THE EARTHQUAKE IN THE SOUTHERN HEMISPHERE THIS MORNING DID PRODUCE A LOCAL TSUNAMI IN THE VICINITY OF THE EPICENTER. NO DESTRUCTIVE TSUNAMIS IS EXPECTED OUTSIDE OF THAT IMMEDIATE AREA...HOWEVER PERIODS OF UNUSUAL CURRENTS AND SEA LEVEL RISES MAY STILL BE NOTICEABLE HERE IN HAWAII BEGINNING AROUND 4 PM HST...POSSIBLY LASTING FOR SEVERAL HOURS. A MARINE WEATHER STATEMENT HIGHLIGHTING THESE REMAINS POSTED. TRADES WILL CONTINUE TO PRODUCE SCA CONDITIONS IN THE MAUI/HAWAII COUNTY CHANNELS OVER THE NEXT FEW DAYS. WINDS IN THE CHANNELS COULD REACH/EXCEED 25KT WITH SEAS 9 TO 11 FT...PERHAPS HIGHER AT TIMES. THE SCA HAS BEEN EXTENDED THROUGH SAT AFTERNOON AND MAY HAVE ADDITIONAL ZONES ADDED. SOLID S-SSW SWELL 180-190 IS IMPACTING EXPOSED BEACHES/REEFS THIS THIS AFTERNOON IN THE SHOULDER-OVERHEAD RANGE. FRESH S-SSW SWELL IS EXPECTED FRI-SAT POSSIBLY WITH A BIT MORE PUNCH THAN THE CURRENT SWELL. WE HAVE EXTENDED THE HIGH SURF THROUGH 6 PM HST SAT. && .AVIATION... DUE TO STRONG TRADES...AIRMET TANGO WILL CONTINUE FOR LOW LEVEL TURBULENCE FOR AREAS BELOW 080 S THRU W OF MOUNTAINS FOR THE MAIN HAWAIIAN ISLANDS. ASSOCIATED TRADE SHOWERS WILL BRIEFLY LOWER CEILINGS AND VISIBILITY TO MVFR CONDITIONS OVERNIGHT ON WINDWARD TAF SITES. HOWEVER...VFR CONDITIONS WILL PREVAIL THROUGHOUT THE FORECAST PERIOD. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST SATURDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST. WIND ADVISORY FROM 6 PM HST THIS EVENING TO 6 PM HST THURSDAY FOR HALEAKALA SUMMIT-BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && PUBLIC/MARINE...DEJESUS AVIATION...FUJII/LUTU-MCMOORE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.